Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 44, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 7, 2014, 6:11 PM EDT for Brooks County, Lowndes County, Georgia; Madison County, Florida. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2014, 6:11 PM EDT (22:11 UTC)
- Expired
- Apr 7, 2014, 7:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Madison County, FL, Brooks County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 54 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 6:13 PM EDT | TSTM WND DMG | Greenville, FL | TREES DOWN AROUND GREENVILLE. |
| Apr 7, 6:42 PM EDT | TSTM WND DMG | 4 Wsw Clyattville, GA | TREE DOWN NEAR ROCKY FORD RD AND CLYATTVILLE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 3:33 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
694
WUUS52 KTAE 072211
SVRTAE
FLC079-GAC027-185-072300-
/O.NEW.KTAE.SV.W.0044.140407T2211Z-140407T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
611 PM EDT MON APR 7 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN FLORIDA...
THIS INCLUDES THE CITY OF MADISON...
SOUTHEASTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 700 PM EDT
* AT 609 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
25 MILES NORTH OF MADISON TO 17 MILES SOUTHWEST OF MADISON...OR
ALONG A LINE EXTENDING FROM KINDERLOU TO SHADY GROVE...AND MOVING
EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHERRY LAKE...VALDOSTA REGIONAL AIRPORT...CLYATTVILLE...PINETTA...
I-75 AT EXIT 11...HANSON...HOPEWELL...DASHER...I-75 AT EXIT 5...
TWIN LAKES...LAKE PARK AND LEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3063 8313 3062 8326 3043 8322 3042 8319
3039 8317 3026 8324 3026 8347 3030 8347
3031 8372 3055 8363 3082 8346 3080 8312
TIME...MOT...LOC 2212Z 276DEG 31KT 3083 8334 3030 8360
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:14 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 7, 4:14 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
414 PM EDT Mon Apr 7 2014
.Near Term [Through Tonight]...
An 18z subjective analysis depicted a cold front extending south
through central Alabama, a warm front draped south/southeast
across south-central Georgia, then northeast along the South
Carolina coastline, and a pre-frontal squall line just passing the
Apalachicola River in north Florida. The northern portion of the
squall has turned to near a 90 degree angle to the southern half
as it has begun to move more north to south following its cold
pool. Plentiful instability combined with strong low and deep
layer shear will continue to promote the development of severe
thunderstorms in a narrowing warm sector out ahead of the squall
line, and south of the aforementioned cold pool. This essentially
means the highest threat for severe storms will be along and east
of the Ochlockonee River through the remainder of the afternoon.
The primary threat with the squall line will be damaging winds,
with the possibility of an isolated tornado. Isolated flash
flooding will also be possible due to the slow movement of the
southern half of the squall, and the laying out of the northern
half of the squall.
Overnight, expect convection to reorganize along the cold front as
it finally makes its way through the Tri-State region. Shear
values will remain impressive, though surface based instability
will be confined to the extreme southeast Big Bend, if at all. The
primary threat overnight will be the exacerbation of ongoing river
rises and flooding, as well as some isolated flash flooding.
Another round of solid 1 inch rain amounts, with isolated higher
amounts between 2 to 3 inches will be possible over a short period
of time along the cold front. The bulk of the rainfall will likely
remain east of a line from Port St. Joe, northeast to Fitzgerald,
where the main upper level disturbance will reach the cold front.
.Short Term [Tonight Through Wednesday]...
The initial cold front will be moving into the FL panhandle early
tonight continuing the threat for severe weather and isolated
heavy rainfall. As the forcing continues to pull off to the
northeast overnight along with the associated surface low, the
threat will gradually diminish, with little in the way of severe
weather expected after midnight. By daybreak showers and isolated
thunderstorms will be confined mainly to the FL Big Bend area.
Behind the initial line of thunderstorms, scattered showers and
isolated thunderstorms are possible for a few hours overnight into
early Tuesday morning. By Tuesday afternoon and evening, another
vort max and upper level cold pool will reinforce the upper trough
and will swing across the northern portion of the CWA resulting in
scattered showers. An isolated thunderstorm is also possible
generally north of I-10 during the afternoon and early evening as
the airmass destabilizes under the cold pool aloft.
For Tuesday night and Wednesday expect dry conditions.
Temperatures Tuesday and Wednesday will fall below normal with
highs in the lower to mid 70s.
.Long Term [Wednesday Night Through Monday]...
The period will generally be mild with temperatures gradually
warming into the upper 70s Friday with lower 80s for the weekend
into Monday.
&&
.Aviation... [Through 18Z Tuesday]
A line of thunderstorms will continue to move across the area
late this afternoon and tonight. Gusty southerly winds are likely
ahead of the main line with brief gusts in the 20-30 knot range.
Isolated storms may also form out ahead of the main line of
thunderstorms. Ahead of the line MVFR CIGS are expected with the
possibility of some storms becoming severe. As the line passes any
given terminal a brief period of IFR/LIFR conditions in low cigs
and limited vsbys may occur. Thunderstorms will gradually clear
from west to east this evening and early tonight but may linger
later at VLD.
&&
.Marine...
Southerly winds will continue gradually veer to the southwest
across the marine area this afternoon and evening as the surface
low to our north moves northeast. A small craft advisory remains
in effect through early this evening, but small craft will need to
exercise caution. Winds and seas will decrease from west to east
on Tuesday, but then ramp up Tuesday night into Wednesday as a
secondary front pushes across the gulf. Winds will drop below
headline criteria Wednesday night and remain low into the weekend.
&&
.Fire Weather...
No Fire Weather concerns are expected at least through the
upcoming week.
&&
.Hydrology...
Extensive heavy rainfall has occurred today across the region with
radar/gage estimates of 2 to 3 inches over a widespread area from
the Florida Panhandle eastward through South Central Georgia.
Heavier rainfall amounts of 4 to 5 inches have occurred through 4 pm
ET across Southwestern Georgia, generally from Donalsonville NE into
portions of Southern Worth County. With the bulk of the heavier
rainfall in the last 36 to 48 hours falling across the northern
portion of the river basins, expect rises on several river points to
reach flood stage over the next few days.
In Southern Alabama...the Pea River at Ariton continues to rise
sharply, though the rate of rise has lessened just a bit in the last
few hours. Even with a slower rate of rise, there still appears to
be enough runoff to reach flood stage. Further down through the Pea
River, river levels should stay below flood stage at Elba.
The Upper Choctawhatchee River at Newton will reach flood stage
later this evening. Flows progressing downstream from the
Choctawhatchee and Pea River may end up ultimately pushing Geneva to
minor flood stage by Wednesday night. Caryville and Bruce will
easily reach flood stage over the next few days as routed flows
progress downstream. Moderate flood stage appears likely at Bruce.
Further eastward into the Flint River Basin, heavier rainfall totals
below Albany will likely result in rises above minor flood stage at
Bainbridge. The Ochlockonee River will easily get back to action
stage from Thomasville through Havana.
Expect some rises in the days ahead for the Little River and
Withlacoochee River, but at this time, flood stages are not
anticipated to be met.
For the latest river stages and forecasts, please visit:
http://water.weather.gov/ahps2/index.php?wfo=tae
&&
.Preliminary Point Temps/PoPs...
Tallahassee 62 74 50 74 44 / 90 20 30 0 0
Panama City 60 73 54 72 52 / 90 20 30 0 0
Dothan 51 74 49 71 46 / 60 20 60 0 0
Albany 54 74 49 74 45 / 80 10 60 0 0
Valdosta 62 73 49 74 44 / 90 30 30 10 0
Cross City 65 78 50 75 45 / 80 60 20 10 10
Apalachicola 61 73 53 71 50 / 90 20 30 0 0
&&
.TAE Watches/Warnings/Advisories...
FL...Wind Advisory until 8 PM EDT /7 PM CDT/ this evening for Calhoun-
Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
Inland Bay-Inland Dixie-Inland Franklin-Inland Gulf-Inland
Jefferson-Inland Taylor-Inland Wakulla-Lafayette-Leon-
Liberty-Madison.
Flash Flood Watch until 8 PM EDT /7 PM CDT/ this evening for
Calhoun-Central Walton-Coastal Bay-Coastal Gulf-Holmes-
Inland Bay-Inland Gulf-Inland Walton-Jackson-South Walton-
Washington.
High Rip Current Risk through Tuesday morning for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...Wind Advisory until 8 PM EDT this evening for Baker-Ben Hill-
Berrien-Brooks-Colquitt-Cook-Decatur-Dougherty-Grady-Irwin-
Lanier-Lee-Lowndes-Mitchell-Thomas-Tift-Turner-Worth.
Flash Flood Watch until 8 PM EDT this evening for Baker-Ben Hill-
Calhoun-Clay-Dougherty-Early-Irwin-Lee-Miller-Quitman-
Randolph-Seminole-Terrell-Tift-Turner-Worth.
AL...Flash Flood Watch until 7 PM CDT this evening for Coffee-Dale-
Geneva-Henry-Houston.
GM...Small Craft Advisory until 8 PM EDT this evening for Apalachee
Bay-Coastal waters From Ochlockonee River to Apalachicola
FL out to 20 NM-Coastal waters from Suwannee River to
Keaton Beach FL out 20 NM-Coastal waters from Apalachicola
to Destin FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Destin FL from 20 to 60 NM.
&&
NEAR TERM...HARRIGAN
SHORT TERM...HOLLINGSWORTH
LONG TERM...HOLLINGSWORTH
AVIATION...HOLLINGSWORTH
MARINE...WOOL/HOLLINGSWORTH
FIRE WEATHER...WOOL/HOLLINGSWORTH
HYDROLOGY...GODSEYIn the hours before
Local storm report, Apr 7, 2:28 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
228 PM EDT MON APR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG MYSTIC 31.62N 83.34W
04/07/2014 IRWIN GA NEWSPAPER
MULTIPLE SHEDS BLOWN AWAY
&&
FOURNIERLocal storm report, Apr 7, 3:25 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM EDT MON APR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM FLASH FLOOD DONALDSONVILLE MUNI AIR 31.01N 84.88W
04/07/2014 SEMINOLE GA 911 CALL CENTER
HIGHWAY 84 CLOSED DOWN TO ONE LANE DUE TO FLOODING.
SEVERAL OTHER COUNTY ROADS FLOODED.
&&
WESTONLocal storm report, Apr 7, 6:11 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
611 PM EDT MON APR 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG 3 S APALACHEE REGIONAL 30.38N 84.15W
04/07/2014 LEON FL EMERGENCY MNGR
A FEW TREES REPORTED DOWN IN THE VICINITY OF WILLIAMS
ROAD AND LOUVINIA ROAD. ONE LARGE TREE INTO POWERLINES ON
YASHUNTAFUN ROAD.
0546 PM TSTM WND DMG 1 SW NASH 30.45N 83.90W
04/07/2014 JEFFERSON FL EMERGENCY MNGR
ONE LARGE TREE DOWN BLOCKING BOTH NORTHBOUND LANES OF
US-19.
&&
GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:46 PM EDT | River Flood Warning | TAE | Lee | 5 days |
| Apr 7, 3:22 AM EDT | Wind Advisory | TAE | Baker, Ben Hill, Berrien, Brooks, Colquitt, Cook and 12 more | 14 hr |
| Apr 7, 12:44 PM EDT | Areal Flood Advisory | TAE | Baker, Early, Miller | 3 hr |
| Apr 7, 1:31 PM EDT | Areal Flood Advisory | TAE | Seminole | 3 hr |
| Apr 7, 1:39 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Tift, Turner | 51 min |
| Apr 7, 1:40 PM EDT | Flash Flood Warning | TAE | Seminole | 3 hr |
| Apr 7, 1:49 PM EDT | Tornado Warning | TAE | Berrien, Irwin, Tift | 26 min |
| Apr 7, 1:54 PM EDT | Areal Flood Advisory | TAE | Colquitt, Dougherty, Mitchell, Tift, Worth | 3 hr |
| Apr 7, 2:09 PM EDT | Tornado Warning | TAE | Irwin | 36 min |
| Apr 7, 2:21 PM EDT | Areal Flood Advisory | TAE | Decatur, Grady | 3 hr |
| Apr 7, 2:55 PM EDT | Flash Flood Warning | TAE | Decatur, Grady | 3 hr |
| Apr 7, 3:40 PM EDT | River Flood Warning | TAE | Decatur, Miller, Seminole | 3 days |
| Apr 7, 4:43 PM EDT | Areal Flood Warning | TAE | Colquitt, Dougherty, Mitchell, Tift, Worth | 18 hr |
| Apr 7, 6:52 PM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 23 min |
| Apr 7, 7:09 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 67 hr |
| Apr 7, 11:26 AM EDT | Special Marine Warning | TAE | 3 hr | |
| Apr 7, 2:22 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Apr 7, 3:07 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 38 min |
| Apr 7, 3:44 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty | 31 min |
| Apr 7, 4:49 PM EDT | Areal Flood Advisory | TAE | Jefferson, Leon | 86 min |
| Apr 7, 5:11 PM EDT | Special Marine Warning | TAE | 3 hr | |
| Apr 7, 5:23 PM EDT | Tornado Warning | TAE | Jefferson, Leon | 37 min |
| Apr 7, 7:58 PM EDT | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 30 days |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.